Alert archive / Washington / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 8, 2014, 2:37 PM PDT. It took effect at Jul 9, 2014, 1:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2014, 2:37 PM PDT (21:37 UTC)
- In effect from
- Jul 9, 2014, 1:00 PM PDT
- Expired
- Jul 9, 2014, 10:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
685 WWUS86 KOTX 082137 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 237 PM PDT TUE JUL 8 2014 ...DRY AND BREEZY CONDITIONS IN THE CASCADE GAPS AND WATERVILLE PLATEAU WEDNESDAY AFTERNOON AND EVENING... .A DRY COLD FRONT WILL BRING A COMBINATION OF LOW RELATIVE HUMIDITY AND BREEZY WINDS THROUGH THE KITTITAS VALLEY AND WENATCHEE VALLEY PROMOTING THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES WEDNESDAY AFTERNOON AND EVENING. WAZ676-677-090745- /O.UPG.KOTX.FW.A.0002.140709T2000Z-140710T0500Z/ /O.NEW.KOTX.FW.W.0005.140709T2000Z-140710T0500Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 237 PM PDT TUE JUL 8 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM PDT WEDNESDAY FOR WINDS AND LOW RH FOR FIRE WEATHER ZONES 676 AND 677... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 676 AND 677 INCLUDING THE KITTITAS AND WENATCHEE VALLEYS AND THE UPPER YAKIMA VALLEY. * WIND...WEST WIND 15 TO 25 MPH WITH GUSTS TO 30 MPH EXCEPT GUSTS TO 35 MPH IN THE KITTITAS VALLEY. * HUMIDITY...15 TO 22 PERCENT * IMPACTS...BREEZY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ673-090745- /O.NEW.KOTX.FW.W.0005.140709T2000Z-140710T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 237 PM PDT TUE JUL 8 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM PDT WEDNESDAY FOR WINDS AND LOW RH FOR THE WESTERN PART OF FIRE WEATHER ZONE 673... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PDT WEDNESDAY. * AFFECTED AREA...WESTERN PORTION OF FIRE WEATHER ZONE 673 PRIMARILY THE WATERVILLE PLATEAU. * WIND...WEST 15 TO 25 MPH. * HUMIDITY...12 TO 15 PERCENT. * IMPACTS...BREEZY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES LATE THIS AFTERNOON AND EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
865 WWUS86 KOTX 090548 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1047 PM PDT TUE JUL 8 2014 ...DRY AND BREEZY CONDITIONS IN THE CASCADE GAPS AND WATERVILLE PLATEAU WEDNESDAY AFTERNOON AND EVENING... .A DRY FRONT WILL BRING A COMBINATION OF LOW RELATIVE HUMIDITY AND BREEZY WINDS THROUGH THE KITTITAS VALLEY...WENATCHEE VALLEY AND WATERVILLE PLATEAU PROMOTING THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES WEDNESDAY AFTERNOON AND EVENING. WAZ673-676-677-091400- /O.CON.KOTX.FW.W.0005.140709T2000Z-140710T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 1047 PM PDT TUE JUL 8 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT WEDNESDAY FOR WINDS AND LOW RH FOR FIRE WEATHER ZONES 673...676 AND 677... * AFFECTED AREA...FIRE WEATHER ZONE 673...676 AND 677 INCLUDING THE KITTITAS AND WENATCHEE VALLEYS...WATERVILLE PLATEAU AND THE UPPER YAKIMA VALLEY. * WIND...WEST WIND 15 TO 25 MPH WITH GUSTS TO 30 MPH...EXCEPT GUSTS TO 35 MPH IN THE KITTITAS VALLEY. * HUMIDITY...12 TO 22 PERCENT * IMPACTS...BREEZY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
013 WWUS86 KOTX 091300 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 600 AM PDT WED JUL 9 2014 ...DRY AND BREEZY CONDITIONS IN THE CASCADE GAPS AND WATERVILLE PLATEAU THIS AFTERNOON AND EVENING... .A DRY FRONT WILL BRING A COMBINATION OF LOW RELATIVE HUMIDITY AND BREEZY WINDS THROUGH THE KITTITAS VALLEY...WENATCHEE VALLEY AND WATERVILLE PLATEAU PROMOTING THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES THIS AFTERNOON AND EVENING. WAZ673-676-677-092300- /O.CON.KOTX.FW.W.0005.140709T2000Z-140710T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 600 AM PDT WED JUL 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR WINDS AND LOW RH FOR FIRE WEATHER ZONES 673...676 AND 677... * AFFECTED AREA...FIRE WEATHER ZONE 673...676 AND 677 INCLUDING THE KITTITAS AND WENATCHEE VALLEYS...WATERVILLE PLATEAU AND THE UPPER YAKIMA VALLEY. * WIND...WEST WIND 15 TO 25 MPH WITH GUSTS TO 30 MPH...EXCEPT GUSTS TO 35 MPH IN THE KITTITAS VALLEY. * HUMIDITY...12 TO 22 PERCENT * IMPACTS...BREEZY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
217 WWUS86 KOTX 092114 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 214 PM PDT WED JUL 9 2014 ...DRY AND BREEZY CONDITIONS IN THE CASCADE GAPS AND WATERVILLE PLATEAU THIS AFTERNOON AND EVENING... .A DRY FRONT WILL BRING A COMBINATION OF LOW RELATIVE HUMIDITY AND BREEZY WINDS THROUGH THE KITTITAS VALLEY...WENATCHEE VALLEY AND WATERVILLE PLATEAU PROMOTING THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES THIS AFTERNOON AND EVENING. WAZ673-676-677-100500- /O.CON.KOTX.FW.W.0005.000000T0000Z-140710T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 214 PM PDT WED JUL 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR WINDS AND LOW RH FOR FIRE WEATHER ZONES 673...676 AND 677... * AFFECTED AREA...FIRE WEATHER ZONE 673...676 AND 677 INCLUDING THE KITTITAS AND WENATCHEE VALLEYS...WATERVILLE PLATEAU AND THE UPPER YAKIMA VALLEY. * WIND...WEST WIND 15 TO 25 MPH WITH GUSTS TO 30 MPH...EXCEPT GUSTS TO 35 MPH IN THE KITTITAS VALLEY. * HUMIDITY...12 TO 22 PERCENT * IMPACTS...BREEZY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY NEW OR EXISTING FIRES WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
679 WWUS86 KOTX 100448 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 948 PM PDT WED JUL 9 2014 WAZ673-676-677-100600- /O.EXP.KOTX.FW.W.0005.000000T0000Z-140710T0500Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 948 PM PDT WED JUL 9 2014 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR WINDS AND LOW RH FOR FIRE WEATHER ZONES 673...676 AND 677... WHILE WINDS WILL REMAIN BREEZY FOR THE NEXT SEVERAL HOURS... REGIONAL RELATIVE HUMIDITIES ARE SLOWLY RECOVERING ABOVE CRITICAL THRESHOLDS. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 8, 2:19 PM PDT, 18 minutes earlier.
Area forecast discussion, Jul 8, 2:19 PM PDT, 18 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
219 PM PDT TUE JUL 8 2014
.SYNOPSIS...
The Inland Northwest will experience the first legitimate heat
wave of the summer this week into the weekend. Wednesday will
feature temperatures well into the 90s. A weak cold front will
knock temperatures into the upper 80s and lower 90s on Thursday,
but the heat will return Friday into the weekend with mid to upper
90s common. High temperatures in excess of 100 will be possible
this weekend in the Lewiston/ Valley and portions of the Columbia
Basin.
&&
.DISCUSSION...
Tonight through Thursday...Hot and dry conditions will continue
through this period. Satellite loop indicates a dry westerly flow
over the region. Models are similar in bringing a weak upper level
wave across southern BC and Washington on Wednesday. Of note on
the satellite is the wave of monsoonal moisture welling up into
Oregon this afternoon...but this moisture will be shunted to the
east as it encounters the westerly flow aloft...with the fringe
penetrating the forecast area over the Idaho Panhandle and Blue
Mountains during the day Wednesday providing fuel for a small
chance of afternoon thunderstorms for the portion of the Idaho
Panhandle south of Interstate 90. Otherwise the only issue
associated with this wave passage will be a weak dry cold front
promoting breezy afternoon and evening conditions through the
Cascade gaps and the deep basin. This will create Fire Weather
concerns for these areas with the inherited Fire Weather Watch
being upgraded to a Red Flag Warning for these areas with the
afternoon package. The cold front...if it can be called
that...will have only a minimal impact on Wednesday's high
temperatures.
Thursday will bring a return to benign but continued warm summer
conditions with a dry and stable air mass promoting mostly clear
conditions and lighter terrain driven winds with high temperatures
continuing to run well above normal...generally in the 90s over
most valley and basin locations. /Fugazzi
Thursday night through Saturday night: Thursday night and Friday
the ridge still remains fairly flat over the area. A pair of weak
pieces of energy will move in from the south on Friday. They will
track across the eastern Columbia Basin and toward Lookout Pass.
There is virtually no instability with these features so cirrus
clouds are about all we are going to see out of this. But the
cirrus could be fairly dense at times on Friday across this area.
Have therefore lowered a few max temperatures as well. Saturday
the ridge pops back up with 2 to 5 degrees of additional warming.
Saturday many locations will see 100+ degree temperatures. Some
locations include but are not limited to: Omak, Wenatchee,
Colville and Lewiston. Needless to say temperatures will be well
above average for this time of the year. /Nisbet
Sunday through Wednesday morning: Oh Sunday is going to be hot.
It will likely be the hottest day for the entire forecast period.
Widespread 90s, with may locations reaching/exceeding 100 degrees,
should make for a great day to be at the lake or pool or water-
park or just staying inside. One saving grace, it may be only a
slight saving grace, is that mid- level cloud cover increasing
from the south could keep temperatures over the Columbia Basin and
perhaps into the Washington Palouse from rising too far from
Saturday's high temperatures. Still very hot, but not quite as
high as potentially they could be.
The ridge begins to break down Monday and Tuesday, with a weak
shortwave moving over/near the Inland Northwest. This will cool
our temperatures by 4 to 7 degrees and bring some slight chances
for shower/isolated thunderstorms to the higher terrain. Moisture
moving up through the west side of the ridge may also try and
impact eastern areas (far east Washington and the Idaho
Panhandle). As far as the valley locations, the near surface
air-mass will be very dry given due to the previous hot air-mass,
so very little, if any, precipitation will occur in the lower
elevations. ty
&&
.AVIATION...
18Z TAFS: High pressure will be the dominate weather feature
through 10z delivering clear skies and light winds. The ridge will
flatten tonight allowing some clouds and elevated thunderstorms to
brush extreme SE WA and the lower ID Panhandle. Models keep the
highest threat for thunder south of KLWS and whether this activity
can creep further northward will be the main fcst challenge. /sb
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 68 90 61 90 61 91 / 0 0 0 0 0 0
Coeur d'Alene 64 90 58 90 57 90 / 0 0 0 0 0 0
Pullman 61 90 54 88 51 89 / 0 10 0 0 0 0
Lewiston 70 100 61 98 62 98 / 0 10 10 0 0 0
Colville 61 94 57 92 55 97 / 0 0 10 0 0 0
Sandpoint 58 90 54 90 52 90 / 0 0 0 0 0 0
Kellogg 61 89 58 88 56 89 / 0 10 10 0 0 0
Moses Lake 70 97 61 95 62 97 / 0 0 0 0 0 0
Wenatchee 69 96 62 96 67 98 / 0 0 0 0 0 0
Omak 65 98 59 95 60 98 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 1 PM to 10 PM PDT Wednesday for East
Washington Central Cascade Valleys (Zone 677)-East
Washington Northern Columbia Basin (Zone 673)-East
Washington South Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Jul 8, 6:06 AM PDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 606 AM PDT TUE JUL 8 2014 WAZ041-091315- WENATCHEE AREA- 606 AM PDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WESTERLY WINDS ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON THROUGH THE CASCADE GAP VALLEYS AND CONTINUE WEDNESDAY EVENING. THE COMBINATION OF GUSTY WINDS WITH CRITICALLY LOW RELATIVE HUMIDITY MAY LEAD TO EXPLOSIVE FIRE GROWTH. IDZ001>004-026-027-WAZ031>038-042>044-091315- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 606 AM PDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Washington, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.